... my heart is racing & I can barely form sentences. I really want to quit drinking (& did for 6 months in rehab) but its the only thing that calms me down. I have racing thoughts & sometimes I'm o.k. but sometimes I get so depressed & don't want to leave my house. I think I have ADD & may be bi-polar. I have an appt. to see a psychologist Monday, but what can I do until then? I am freaking out & feel like I really NEED a drink! I have prayed. Does anybody have any advice on what I can do? I have been self- medicating w/ alcohol for about 20 years & it's time to stop. I was going to AA mtgs., but I would nearly have an anxiety attack every time I went. I know I am having one right now. Barely hanging on
I wish I could tell you something easy. But its not easy. My father has been sober for 18 years now. But at the end, he was having such horrible DT's, and we had to involuntarily commit him to a rehab. It worked out, THANK GOD, but there are no easy answers here. Perhaps an ER dr could help with the anxiety and withdrawal you are feeling. I quit taking pain meds suddenly and the ER did give me some non narcotic meds to help me deal with my symptoms. GOOD LUCK AND GOD BLESS! Don't give up!!
Ursy. go to the er as soon as possible. Im not trying to scare you but my husband was going thru the same thing and didnt get help soon enough and he died, due to withdrawal. This is very serious. Please dont wait.. If you cant get to the er right now. i suggest drinking a beer. You cannot go cold turkey. It is more dangerous than you know. DT's are deadly...
It sounds like you do have GAD but with agoraphobia. I would go to your ER and see if they could help you so that you can make it until your appointment with the psychologist. When you do get to see him/her, be sure you are completely honest about how you feel and what exactly your anxiety attacks feel like. I know that sounds simplistic, but if you aren't clear with the doctor then he/she won't be able to get you the right meds to help you with your anxiety. I hope this helps and I hope you will post back and let us know how your visit went. Take care and good luck.
Hello, sorry you are having such a challenging time. As in one of the aforementioned person's suggestions, GO TO THE ER NOW! Detoxing off of etoh can be deadly and many persons do not realize this. The detoxification process must be done very precisely, with care, because the detoxyfiing patitent off ETOH is at high risk for DT's which can, most likely in most persons, end up having a seizure. So, please, get to the ER now, then you can call or maybe the hospital could call your psychologist to let he or she know situation, why there. Best Wishes
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2010 • 4 answers
Posted 2 Sep 2011 • 2 answers
Gabapentin - How long before Gabapantin and Effexor kick in to stop rapid heart, shaking, basically?
Posted 10 Mar 2016 • 2 answers
Posted 24 Apr 2016 • 6 answers
Posted 26 Feb 2017 • 0 answers